Tornadoes · United States · Illinois · 2004
F0 tornado, Bloomington, Illinois, May 18, 2004
This F0 tornado ran 0.1 miles across McLean County on May 18, 2004, touching down at 6:26 PM CDT and reaching 10 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
F040 to 72 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
F173 to 112 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
F2113 to 157 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
F3158 to 206 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
F4207 to 260 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
F5261 to 318 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- F0
- Date
- May 18, 2004
- Touchdown
- 6:26 PM CDT (23:26 UTC)
- Path length
- 0.1 miles (0.2 km)
- Path width
- 10 yards (9 m)
- Deaths
- 0
- Injuries
- 0
- County
- McLean County
- Touchdown point
- 40.470, -88.980
- Lift-off point
- 40.470, -88.980
- Record number
- 1155
What the Weather Service recorded
A tornado briefly touched down in a field near the intersection of I-74 and US-51. No damage or injuries were reported.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
15 minutes of warning. NWS ILX issued a tornado warning for this county at 23:11 UTC, 15 minutes before the tornado touched down, in force until 00:15 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 20:41 UTC | 21:30 UTC | Severe Thunderstorm Warning | ILX |
| 20:43 UTC | 21:30 UTC | Severe Thunderstorm Warning | ILX |
| 22:40 UTC | 23:45 UTC | Severe Thunderstorm Warning | ILX |
| 23:11 UTC | 00:15 UTC | Tornado Warning | ILX |
| 23:24 UTC | 02:30 UTC | Flash Flood Warning | ILX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 20:02 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the tornado touched down at May 18, 2:10 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, May 18, 2:10 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 210 PM CDT TUE MAY 18 2004 .DISCUSSION... MANY FORECAST CONCERNS IN THE SHORT TERM...ESPECIALLY THIS EVENING/TONIGHT. SEVERE WEATHER AND HEAVY PCPN A REAL CONCERN FOR TONIGHT. HAVE DECIDED TO ISSUE AN FFA FOR RUFFLY THE S 2/3 OF THE CWA. AIRMASS IS VERY MOIST AND UNSTABLE WITH HIGH PRECIP WATER VALUES. FFG VALUES ARE FAIRLY HIGH BUT IM CONCERNED ABOUT TRAINING. MAIN SEVERE WEATHER THREAT APPEARS TO BE FROM HAIL AND HIGH WINDS THIS AFTERNOON/EVENING. IN THE LONGER TERM...FRONTAL LOCATION AND PCPN CHANCES CONTINUES TO BE THE MAIN PROBLEM. WARM AND RATHER HUMID CONDITIONS TO PREVAIL WITH A SLIGHTLY COOLER DAY POSSIBLE BY NEXT TUE. SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT... SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN MCC/MCV OVER MO IS MOVING EAST AND INTO THE AREA. COLD FRONT HAS SLOWLY SAGGED SOUTH AND IS SLICING THRU THE N-CENTRAL PORTIONS OF THE CWA. STORMS HAVE RAPIDLY DEVELOPED EARLY THIS AFTERNOON ALONG THE FRONT AS WELL AS COMING FROM THE MORE WESTERN MCV ACTIVITY. TO COMPLICATE MATTER A SHARP LAKE FRONT BREEZE HAS PUSHED DOWN CLOSE TO THE AREA FROM LAKE MI. MOST ALL OF THE CWA IS UNDER A SVR WATCH UNTIL 7 PM. GOING WITH A BIT OF A MODEL BLEND FOR THIS FCST PACKAGE. GFS QPF LOOKS LIKE ITS SUFFERING FROM CONVECTIVE FEEDBACK TONIGHT...HOWEVER IT HAS BEEN CONSISTENT WITH A BIG QPF BULLSEYE OVER OUR SOUTH-CENTRAL ZONES TONIGHT AND THE M-ETA IS SIMILAR JUST WITH LIGHTER AMOUNTS. RAISED POPS TO CATEGORICAL TONIGHT ACROSS CENTRAL-SOUTH ZONES AND LIKELY IN THE NORTH. EXPECT THERE MAY BE A BIT OF A SHARP CUTOFF TO THE PCPN THE FURTHER NORTH ONE GOES AND AS THE NIGHT PROGRESSES. DEWPOINTS ARE HIGH AND EXPECT OVERNIGHT LOWS TO STAY PRETTY MILD AGAIN TONIGHT. AS MENTIONED ABOVE MAIN CONCERNS TONIGHT ARE FOR HEAVY RAINS AND SVR THREAT. EXPECT FRONT TO MAKE IT TO A LITTLE SOUTH OF I-70 TONIGHT BEFORE BECOMING STATIONARY. EXPECT THE FRONT TO LIFT BACK NORTHWARD AGAIN TOMORROW. FOR TOMORROW WILL CONTINUE WITH LIKELY POPS CENTRAL AND SOUTH IN THE MORNING TAPERING DOWN TO CHC POPS CWA WIDE BY AFTERNOON AS THE FRONT LIFTS BACK NORTHWARD. TEMPS CONTINUE MILD TO WARM AS THE FRONT LIFTS BACK UP THROUGH THE AREA BUT IT MAY BE A COOL DAMP MORNING ESP IN THE MORE NORTHERN ZONES. FRONT EXPECTED TO BE JUST NORTH OF THE CWA BY TOMORROW NIGHT-NEAR I-80. KEPT LOW CHC POPS IN THE NORTH FOR THE BOUNDARY AND ONLY SLIGHT CHC OR NONE FURTHER SOUTH. ON THURSDAY THE MODELS BEGIN TO DIVERGE A LITTLE BIT ON FRONTAL PLACEMENT. GFS A LITTLE FURTHER NORTH THAN THE ETA. THIS TREND CONTINUES ON INTO FRI AND SAT. WILL LEAN A LITTLE MORE TOWARD THE SLIGHTLY FURTHER SOUTH ETA AND ECMWF ALTHOUGH THE IMPACT ON THE SENSIBLE WEATHER WILL NOT BE THAT GREAT. KEPT LOW CHC POPS FAR NORTH AND LITTLE OR NO MENTION OF PCPN ELSEWHERE FOR THU AND THU NIGHT. LONG TERM...FRIDAY THROUGH TUESDAY... EXTENDED MODELS STILL CONTINUING TO STRUGGLE WITH THE FRONTAL PLACEMENT THRU THE PERIOD. GFS FURTHER NORTH EARLY IN THE PERIOD...THAN THE ECMWF AND HPC GUIDANCE. LEANING TOWARD A SLIGHTLY FURTHER SOUTH PLACEMENT OF THE BOUNDARY. THIS ARGUES FOR KEEPING LOW CHC POPS ON FRIDAY ACROSS THE NORTHERN PORTIONS OF THE CWA AND DRY FURTHER SOUTH. KEPT SAT DRY THINKING THE BOUNDARY WILL STILL BE TO THE NORTH OF THE AREA. BY SUNDAY THE FRONT BEGINS TO PUSH SOUTHWARD AGAIN TOWARD THE AREA...KEPT LOW CHC POPS GOING FOR THE WHOLE CWA SUNDAY. BOUNDARY ON TOP OF US MONDAY...BUT ONCE AGAIN IT APPEARS THAT THE FRONT WONT MAKE IT TO FAR TO THE SOUTH AND WILL STILL BE IN THE AREA COME TUESDAY. KEPT CHC POPS GOING THROUGH TUE. WILL ISSUE FFA SHORTLY. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM FOR ALL BUT KNOX...STARK...AND MARSHALL COUNTIES. FLASH FLOOD WATCH WILL BE IN EFFECT FOR TONIGHT MAINLY EAST AND SOUTH OF THE IL RIVER. && HALL
Hazardous weather outlook, May 18, 11:00 AM CDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT TUE MAY 18 2004 ILZ027>031-036>038-040>057-061>063-066>068-071>073-191100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1100 AM CDT TUE MAY 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A SLOW MOVING FRONTAL BOUNDARY WILL SLOWLY MOVE SOUTH ACROSS CENTRAL ILLINOIS THIS AFTERNOON AND EVENING...AND REACH NEAR INTERSTATE 70 BY MIDNIGHT. THIS FRONT COLLIDING WITH A WARM...MOIST AND UNSTABLE AIR MASS WILL PRODUCE MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS CENTRAL ILLINOIS THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE ACROSS CENTRAL AND SOUTHEAST ILLINOIS. THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A FRONTAL BOUNDARY WILL REMAIN ACROSS CENTRAL ILLINOIS WEDNESDAY AND THEN LIFT NORTHWARD ON THURSDAY. THIS BOUNDARY WILL CONTINUE TO INTERACT WITH WARM...MOIST AIR AND PRODUCE PERIODS OF THUNDERSTORMS THROUGH MOST OF THE WEEK. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE WEDNESDAY ACROSS ALL OF CENTRAL ILLINOIS...AND AGAIN ON THURSDAY NORTH OF INTERSTATE 72. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. AUTEN/HUETTL
In the hours before
Local storm report, May 18, 4:42 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
442 PM CDT TUE MAY 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0412 PM FLOOD CANTON 40.56N 90.04W
05/18/2004 FULTON IL EMERGENCY MNGR
STREET FLOODING. REPORTED BY CANTON ESDA.
0435 PM FLOOD 4 E HANNA CITY 40.69N 89.72W
05/18/2004 PEORIA IL TRAINED SPOTTER
IL-116 UNDER WATER.
0435 PM TSTM WND GST 4 E HANNA CITY 40.69N 89.72W
05/18/2004 70 MPH PEORIA IL TRAINED SPOTTER
&&
GEELHARTLocal storm report, May 18, 5:06 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
506 PM CDT TUE MAY 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL PEORIA 40.74N 89.61W
05/18/2004 0.88 INCH PEORIA IL TRAINED SPOTTER
AT BAKER ST BRIDGE IN PEORIA.
0504 PM TSTM WND DMG PEORIA 40.74N 89.61W
05/18/2004 PEORIA IL TRAINED SPOTTER
12 TO 18 INCH DIAMETER TREES DOWN IN GLEN OAK PARK.
&&
GEELHARTLocal storm report, May 18, 5:14 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
514 PM CDT TUE MAY 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 PM TORNADO 3 W WASHINGTON 40.92N 89.35W
05/18/2004 WOODFORD IL TRAINED SPOTTER
BRIEF TOUCHDOWN IN THE SUNNYLAND AREA. REPORTED BY MOBILE
WEATHER TEAM.
&&
GEELHARTLocal storm report, May 18, 5:19 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
519 PM CDT TUE MAY 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0518 PM TORNADO WASHINGTON 40.70N 89.44W
05/18/2004 TAZEWELL IL TRAINED SPOTTER
REPORTED BY MOBILE WEATHER TEAM JUST NORTH OF WASHINGTON.
&&
GEELHARTLocal storm report, May 18, 5:29 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE LINCOLN IL
529 PM CDT TUE MAY 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 PM TORNADO 3 W WASHINGTON 40.70N 89.49W
05/18/2004 TAZEWELL IL TRAINED SPOTTER
BRIEF TOUCHDOWN IN THE SUNNYLAND AREA. REPORTED BY MOBILE
WEATHER TEAM.
&&
CORRECTED COUNTY LOCATION
GEELHARTLocal storm report, May 18, 6:04 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
604 PM CDT TUE MAY 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 1 S DANVERS 40.51N 89.17W
05/18/2004 0.75 INCH MCLEAN IL TRAINED SPOTTER
0603 PM HAIL DANVERS 40.53N 89.17W
05/18/2004 0.75 INCH MCLEAN IL TRAINED SPOTTER
&&
GEELHARTThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Lincoln, IL (KILX), 12:00Z
11.4 hours before the tornado, 48 km from the path. May 18, 2004.
- Mixed-layer CAPE
- 989 J/kg
- Mixed-layer CIN
- -53 J/kg
- Surface CAPE
- 647 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
- 0-3 km lapse rate
- 5.3 K/km
Lincoln, IL (KILX), 00:00Z
0.6 hours after it, 48 km from the path. May 19, 2004.
- Mixed-layer CAPE
- 454 J/kg
- Mixed-layer CIN
- -24 J/kg
- Surface CAPE
- 966 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
- 0-3 km lapse rate
- 6.5 K/km
The surface observations
Bloomington/Norm (BMI), 5 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 21:45 UTC | 71.6 | 68 | 90° 10 kt | 1017.3 | ||
| 22:45 UTC | 68 | 66.2 | 70° 12 kt | 1016.6 | BR | |
| 23:05 UTC | 66.2 | 64.4 | 70° 10 kt | 1017.6 | TS BR | |
| 23:45 UTC | 60.8 | 59 | 360° 20 kt | 1017.6 | +TSRA | |
| 00:20 UTC | 59 | 59 | 40° 15 kt | 1018.6 | -RA BR | |
| 00:45 UTC | 59 | 59 | 40° 12 kt | 1017.9 | -RA BR |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Lincoln radar (KILX), 47 km away, was scanning. The volume nearest the touchdown began at 23:24 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:00 UTC | TSTM WND DMG | East Peoria | Tazewell, IL | TWO HOUSES LOST THEIR ROOFS. DEBRIS REPORTED TO BE IN A CIRCULAR PATTERN. REPORTED BY ESDA. |
| 22:10 UTC | TORNADO | 3 W Washington | Tazewell, IL | BRIEF TOUCHDOWN IN THE SUNNYLAND AREA. REPORTED BY MOBILE WEATHER TEAM. |
| 22:10 UTC | TORNADO | 3 W Washington | Tazewell, IL | BRIEF TOUCHDOWN ON THE NORTHEAST SIDE OF SUNNYLAND, IN AN OPEN FIELD. NO DAMAGE. REPORTED BY MOBILE WEATHER TEAM. |
| 22:10 UTC | TORNADO | 3 W Washington | Tazewell, IL | BRIEF TOUCHDOWN ON THE NORTHEAST SIDE OF SUNNYLAND, IN AN OPEN FIELD. NO DAMAGE. REPORTED BY MOBILE WEATHER TEAM. |
| 22:18 UTC | TORNADO | Washington | Tazewell, IL | REPORTED BY MOBILE WEATHER TEAM JUST NORTH OF WASHINGTON. |
| 23:03 UTC | HAIL 0.75 | 1 S Danvers | Mclean, IL | |
| 23:03 UTC | HAIL 0.75 | 1 S Danvers | Mclean, IL | |
| 23:03 UTC | HAIL 0.75 | 1 S Danvers | Mclean, IL | |
| 23:03 UTC | HAIL 0.75 | Danvers | Mclean, IL | |
| 23:03 UTC | HAIL 0.75 | Danvers | Mclean, IL | |
| 23:03 UTC | HAIL 0.75 | Danvers | Mclean, IL | |
| 23:26 UTC | TORNADO | 1 S Bloomington | Mclean, IL | BRIEF TOUCHDOWN AT I-74 AND US-51 ON SOUTH SIDE OF BLOOMINGTON. |
| 23:26 UTC | TORNADO | 1 S Bloomington | Mclean, IL | BRIEF TOUCHDOWN AT I-74 AND US-51 ON SOUTH SIDE OF BLOOMINGTON. |
| 23:26 UTC | TORNADO | 1 S Bloomington | Mclean, IL | BRIEF TOUCHDOWN AT I-74 AND US-51 ON SOUTH SIDE OF BLOOMINGTON. |
| 23:30 UTC | FLOOD | Normal | Mclean, IL | STREETS FLOODED IN NORTHERN PART OF NORMAL. |
| 23:30 UTC | FLOOD | Normal | Mclean, IL | STREETS FLOODED IN NORTHERN PART OF NORMAL. |
| 23:30 UTC | FLOOD | Normal | Mclean, IL | STREETS FLOODED IN NORTHERN PART OF NORMAL. |
| 23:47 UTC | FLOOD | Danvers | Mclean, IL | STREETS FLOODED. |
| 23:47 UTC | FLOOD | Danvers | Mclean, IL | STREETS FLOODED. |
| 23:47 UTC | FLOOD | Danvers | Mclean, IL | STREETS FLOODED. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2004 tornado in IllinoisEvery tornado in Illinois since 1950Warnings in force in Illinois nowThe forecast where you are
The other tornadoes of May 18, 2004
2 more were confirmed in the United States that day.
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.